Alert archive / Kentucky / Special Weather Statements in 2017
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 18, 2017, 7:20 PM CDT for Butler County, Ohio County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 18, 2017, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Louisville, KY
Counties Butler County, KY, Ohio County, KY
The radar
The Ft Campbell radar (KHPX), 67 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874
WWUS83 KLMK 190020
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
720 PM CDT SUN JUN 18 2017
KYZ023-024-026-027-061-070-071-190100-
Grayson-Warren-Logan-Butler-Hancock-Ohio-Breckinridge-
720 PM CDT SUN JUN 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL LOGAN...
SOUTHEASTERN HANCOCK...BUTLER...WESTERN GRAYSON...NORTHWESTERN
WARREN...SOUTHWESTERN BRECKINRIDGE AND OHIO COUNTIES...
At 720 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Hartford to 7 miles east of Dunmor.
Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Hartford, Morgantown, Anderson, Casey, Lee, Beaver Dam, Lewisburg,
Caneyville, Fordsville and Centertown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3738 8709 3747 8711 3756 8704 3772 8662
3710 8638 3695 8692 3707 8699 3709 8690
3711 8689 3714 8693 3718 8692 3718 8689
3722 8690 3727 8698 3735 8701 3737 8707
3733 8710 3734 8714
TIME...MOT...LOC 0020Z 253DEG 32KT 3750 8698 3710 8688
$$
AMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:52 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 18, 6:52 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
752 PM EDT Sun Jun 18 2017
...Updated Aviation Discussion...
.Forecast Update...
Issued at 650 PM EDT Sun Jun 18 2017
Updated the Flash Flood Watch hazard to include more portions of
south-central Kentucky and the Bluegrass counties. Earlier round of
storms dropped anywhere from 1 to locally 2.5 inches across portions
of the area. Latest hi-res models are in good agreement showing
additional storms to move along/ahead of front across the same areas
- south central KY toward the Bluegrass later this evening and
tonight. The airmass is extremely efficient for heavy rain producing
thunderstorms, as PWATs remain around 2 inches. With Flash Flood
guidance around 2" or less, Flash Flooding will be possible across
these areas.
&&
.Short Term (Now through Monday Night)...
Issued at 320 PM EDT Sun Jun 18 2017
...Locally Heavy Rainfall Possible Tonight Into Monday...
A series of convective complexes moving out of the Missouri and Mid-
Mississippi Valleys has managed to limit our instability and keep it
disconnected from the stronger shear today, thus holding storm
intensity and organization in check. SPC Day 1 Outlook still has
most of Kentucky in a Slight Risk, but confidence continues to
diminish.
Currently the main focus for convection is the differential heating
boundary associated with the leading edge of the cloud shield from
an earlier MCS. This feature will continue to support storm
initiation as it pushes east into the Bluegrass late this afternoon,
and even though we remain weakly sheared, moderate to strong
instability and precipitable water over 2 inches will support wet
microbursts with locally damaging winds and torrential rainfall.
Surface cold front still making its way across central Illinois and
Indiana, and will support continued storm chances into this evening.
Still confident that most of the area will get at least some rain,
but the window for severe convection is starting to close.
Bigger deal tonight will be potential for heavy rainfall. First off,
any storms this afternoon and this evening could produce intense
rainfall rates. As the night progresses and the front continues to
make its way south, upper impulses will hang the front up over
south-central Kentucky. Where this happens storms could train enough
to produce widespread 1-2 inch rain totals, with locally higher
amounts likely. Therefore, have coordinated with JKL and OHX to
issue a Flash Flood Watch for portions of south-central Kentucky
east of I-65.
Heavy rain potential will continue along the KY/TN border through at
least midday on Monday, and FFA will remain in place until 20Z
Monday just to sync up with neighboring offices. Otherwise expect a
general tapering of POPs from NW to SE late tonight and most of
Monday.
A drier air mass will spill in behind the front, bringing more
seasonable temperatures and more comfortable dewpoints for Monday
and Monday night. Some signals for fog potential late Monday night
into Tue morning, as winds will decouple and we could still be
dealing with wet ground in quite a few places.
.Long Term (Tuesday through Sunday)...
Issued at 315 PM EDT Sun Jun 18 2017
Broad upper trof over the Great Lakes will bring a period of fairly
quiet weather across the Ohio Valley, with temps running slightly
below climo. Perhaps even more noticeable will be the respite from
the Southern summer humidity as dewpoints will stay in the upper 50s
to around 60 through Wednesday, allowing for a couple of cooler
nights/mornings. Have introduced a slight chance POP across
southeast Indiana into the northern Bluegrass Tue afternoon as an
upper-level shortwave swings through the Great Lakes to drive a weak
reinforcing surface boundary through the Ohio Valley. Probabilities
remain quite low as the moisture and forcing never quite come
together.
Warmer and more humid air starts to feed in Wednesday night as the
surface ridging retreats eastward and the upper pattern flattens
out. Late week will be more typical summer heat and humidity, but
the biggest question mark is what influence the tropics will have.
Model solutions try to lift a tropical low from the Gulf, or at
least its moisture plume, into the Deep South on Thursday and
through the Tennessee Valley on Friday. Plenty of uncertainty as to
whether this system will even develop, so will keep POPs on Friday
and Saturday capped in the chance range. If this system does
develop, significant rainfall would be likely somewhere, but still
dependent on how far north it moves before getting caught in the
westerlies. Stay tuned.
&&
.Aviation...(00Z TAF Issuance)
Issued at 745 PM EDT Sun Jun 18 2017
Fairly broad area of rainfall along with isolated embedded thunder
was located in western KY this evening, moving ENE. This activity
was associated with a surface cold front, which will cross the TAF
sites tonight. As of this writing, the cold front was draped from
central Indiana back through far southern Illinois. A period of -
SHRA is likely at all three TAF sites, and VCTS will be possible as
well.
Rainfall could be heavy at times into the late evening hours, which
could lower visibilities to IFR. Precipitable water in the
environment is very high this evening, and moisture is being
transported roughly parallel to the surface cold front. Rainfall
will be very efficient, and there is potential for high rainfall
rates. Prevailing ceilings will likely be VFR, with occasional
dips to MVFR at SDF/BWG. LEX, however, will likely see a period of
MVFR ceilings due to an abundance of low-level moisture later
into the night.
SW winds will diminish slightly after sunset and gradually veer
westerly tomorrow morning. Monday afternoon looks breezy, with west
winds around 10 kts and gusts to 15-20 kts. VFR will be common on
Monday as drier air moves back in. A SCT deck around 5 kft is
possible in the afternoon, particularly at SDF/LEX.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Flash Flood Watch through Monday afternoon for KYZ027-028-
035>037-039>043-045>049-053>057-061>067-070>078-081-082.
&&
Update...ZT
Short Term........RAS
Long Term.........RAS
Aviation...EBWHazardous weather outlook, Jun 18, 5:51 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 651 PM EDT Sun Jun 18 2017 INZ076>079-083-084-089>092-KYZ023>026-029>034-038-192300- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Bullitt-Oldham-Trimble- Henry-Shelby-Spencer- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, and Taylorsville 651 PM EDT Sun Jun 18 2017 /551 PM CDT Sun Jun 18 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered to numerous thunderstorms are possible through this evening. The stronger storms will be capable of producing torrential rainfall and locally gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report flooding or wind damage to the National Weather Service in Louisville tonight. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ027-028-035>037-039>043-045>049-053>057-061>067-070>078-081-082- 192300- Grayson-Hardin-Franklin-Scott-Harrison-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Leitchfield, Elizabethtown, Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 651 PM EDT Sun Jun 18 2017 /551 PM CDT Sun Jun 18 2017/ ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered to numerous thunderstorms are possible through this evening through Monday morning. The stronger storms will be capable of producing torrential rainfall and locally gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report flooding or wind damage to the National Weather Service in Louisville tonight. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. ZT
In the hours before
Local storm report, Jun 18, 4:27 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 5 SSW NEW ZION 38.12N 84.52W
06/18/2017 FAYETTE KY BROADCAST MEDIA
TREES AND POWER LINES DOWN ON GEORGETOWN RD.
&&Local storm report, Jun 18, 4:28 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
06/18/2017 WOODFORD KY BROADCAST MEDIA
TREES DOWN.
&&Local storm report, Jun 18, 4:31 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG FRANKFORT 38.19N 84.87W
06/18/2017 FRANKLIN KY BROADCAST MEDIA
TREES AND POWER POLES SNAPPED.
&&Local storm report, Jun 18, 4:46 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN 3 SE MILLERSBURG 38.28N 84.10W
06/18/2017 M2.26 INCH NICHOLAS KY MESONET
2.26 INCHES OF RAIN IN ONE HOUR.
&&Local storm report, Jun 18, 5:07 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
607 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 5 E CLINTONVILLE 38.09N 84.18W
06/18/2017 CLARK KY LAW ENFORCEMENT
DOWNED TREE BLOCKING HWY 627 NEAR THE
BOURBON COUNTY LINE.
&&Special weather statement, Jun 18, 7:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
720 PM CDT SUN JUN 18 2017
KYZ023-024-026-027-061-070-071-190100-
Grayson-Warren-Logan-Butler-Hancock-Ohio-Breckinridge-
720 PM CDT SUN JUN 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL LOGAN...
SOUTHEASTERN HANCOCK...BUTLER...WESTERN GRAYSON...NORTHWESTERN
WARREN...SOUTHWESTERN BRECKINRIDGE AND OHIO COUNTIES...
At 720 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Hartford to 7 miles east of Dunmor.
Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Hartford, Morgantown, Anderson, Casey, Lee, Beaver Dam, Lewisburg,
Caneyville, Fordsville and Centertown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3738 8709 3747 8711 3756 8704 3772 8662
3710 8638 3695 8692 3707 8699 3709 8690
3711 8689 3714 8693 3718 8692 3718 8689
3722 8690 3727 8698 3735 8701 3737 8707
3733 8710 3734 8714
TIME...MOT...LOC 0020Z 253DEG 32KT 3750 8698 3710 8688
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:39 PM CDT | Special Weather Statement | LMK | Hardin, Larue | 36 min |
Nearby
Special Weather Statements in Kentucky, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.